Patient Comments: Blood Clots - In Leg

What were the complications of your blood clot?

Comment from: Faye, 65-74 Female (Patient) Published: June 12

For several weeks, I had pain and swelling in the lower right leg, which got so bad I could hardly walk or stand. It felt like something hot was going through my leg. I finally went to the doctor. After some tests, I was told there was a blood clot in my right leg but not in my left leg. I started getting anticlotting injections (11 in my stomach) and taking Coumadin. A few days after the clot was found in my right leg, I had the same problem with my left leg. I have been on Coumadin for over four weeks, and I was told I would be on medication from three to six months. Both feet and legs are still swollen but not as badless in the morning. But as the day goes on, they are more swollen. The worse part of taking this medicine, to me, is the red spots that keep appearing. Some are small, and some are quite large on my hands, arms, and legs. I have asked my doctor why some people get blood clots. I am still waiting for an answer.

Was this comment helpful?Yes
Comment from: Runtiness, Female (Patient) Published: July 09

I found out about my blood clot after my knee operation several months ago. It was then that I had a scan and was told that the clot was 8.6 cm long and below my right knee. Now I'm taking blood thinners. One month later I found out that I have a second blood clot in the same leg but in a different vein. It's frustrating because I don't know how long I'll have to be on blood thinners.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Blood Clots - Describe Your Experience Question: Please describe your experience with blood clots.
Blood Clots - Causes Question: What was the cause of your blood clot?
Blood Clots - Symptoms Question: What symptoms did you have before you were diagnosed with a blood clot?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.